This is my first post here ..... But I've been reading so many informative posts on here for the last 8 weeks or so (before I agreed to start Accutane).
So i'm now in week 5 of my Accutane treatment, I'm 21 years old and have had Acne since I was ~16. I've tried all of the 'usual' antibiotics, prescribed creams and gels etc, all to no avail. Then when I was 18 I was offered Accutane but declined it due to taking exams etc and was very cautious it may affect my results etc.
Anyway I'm now in full time employment so decided to go back to the GP to get referred back to the hospital so I could be offered Accutane again, surely enough they offered it me and agreed I'd already tried everything else a few years back.
I started on 40mg a day and took them for 4 weeks, during week 1 I didn't notice anything happening (which is to be expected), week 2 skin got a little red and lips got a bit dry, week 3 skin got more red and my neck broke out which is very unusual as I've never had Acne on my neck before, week 4 skin got dry and lips really cracked. So all the usuals really, but all manageable with CortiBalm for lips from USA via Amazon, complimented with Nivea overnight cream for skin, and Nivea day cream which is the same really just a little less oily for the daytime.
Then I went back to the hospital for a checkup, blood test etc. I mentioned the side effects I'd had to the dermatologist (above) and she wanted to keep me on 40mg for another 8 weeks then review again. However I persuaded her to up the dose to 60mg as I can stand the side effects and want to get rid of Acne quicker.
So I've been on 60mg for about 7 days now, lips are a lot more cracked (but again manageable) and my arms are really dry now.
Anyway away from the side effects to my Acne, my face seems better, although my skin is very red so doesn't look as good as it could. My chest looks a lot better but my back remains the same really, and is very painful when lying down etc.
So hopefully I will start seeing some improvements on the Acne front now, and not get any new side effects. Also hope no existing side effects worsen, as I feel I'm sort of on top of them - moisturising in the morning, the again in the car, 2-4 times a day in the office, when I get home and then again before bed.
A few questions I wonder if anyone would be kind enough to answer? ....
- Does skin redness fade after a while whilst still on the course of Accutane?
- Did anyone have any major breakouts after the 5 week stage?
- Is 60mg about right? I'm about 12/13 stone ish. But tall (5ft 10" ish)
If anyone has any questions that I can answer please just reply, you guys have helped me loads in the first few weeks wth your posts etc that I've been reading. So if I can 'give' anything back, then I'd be more than happy to!
I'll try and post again in a few weeks with a progress update?
Edited by Rich21, 02 July 2013 - 11:50 AM.